Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Not able to concentrate, complex partial seizures. Taking tegritol, nexito and clobazepam

hi doctor i m navjot kaur and i m 24 years old and i m a veterinarian.i m taking tegritol 600 mg daily twice a day,epilv 250 in morning and 500mg at night, nexito15 mg in morning and clobazepam 5mg twice a day and folic acid also for the last 4 yrs and i want to ask that i m not able to concentrate on anything sply on studies i was to do post graduation but due to this problem i m not doing as doctor has told me not to take stress on my mind. i usually fight wth my parents very much esp wth my mom . i m taking treatment from PGI chandigarh and acco to them i m suffering from complex partial seizures. whenever i miss my med even in morning i used to have an attack like i am unaware of surroundings for just few sec and i dont remember what had happened?i was a very intelligent girl till when i was in 9th class but after that i lost my positions in studies,even i had done my graduation very dificulty pls doctor help me and if want to ask smething more pls do mail me thanx.
Thu, 14 Jun 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics ,  
Psychiatrist 's  Response
Hi Navjot,
Welcome to Healthcare Magic and thanks for your question...

Epival (Sodium Valproate) and Tegritol (Carbamazepine) are both anti-epileptics and you seem to be on an adequate dosage of both. Clobazam is also an anti-epileptic medication which is usually used as an adjunct to other medication in case of resistant seizures, especially of the complex partial type. It is sometimes used as an anti-anxiety medication also. Nexito (Escitalopram) is an anti-depressant medication.

Now, your difficulty in concentration could be due to different reasons. Recurrent seizures, epsecially if you are skipping medicines often, can be one reason. The anti-epileptic medication, especially as you are on a combination, can sometimes have side effects like concentration and memory difficulties, drowsiness, etc. It is also likely that you may be having some depressive symptoms, which may be the reason you doctor has put you on an anti-depressant. Depression and stress can also be a cause for your difficulty in concentration.

What I would suggest is that you should be absolutely regular on your medication and never skip a dose. Also, discuss with your doctor about your problem, to see if any dose adjustments are required - may be, shifting a majority of your doses to the night. If you are feeling very stressed out or depressed, then it would help to talk to someone, may be a psychiatrist, and to learn relaxation / stress management techniques.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
I find this answer helpful
Sexologist Dr. Saatiish Jhuntrraa's  Response
Hi Navjot,
Complex Partial Seizures are comparatively resistant to medicines so comparatively higher doses are needed as compared to Gen Tonic Clonic type. kindly get a serum level of carbamazepine done . sample should be given minimum 12 hours after the night dose which may be needed to be hiked. This will help if your problem is a manifestation of abortive seizures. plus carbamazepine is a very good mood stabilizer. memory problem can be due to clobazam so try to taper off and if needed, lamotrigine can be added. Why were you started on nexito? If it was due to anxiety disorder , the dose may be needed to be raised to 20 mg (max permissible)

Take care! and all the best
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Dear Doctor, My daughter age 6 years old was diagnosed with complex partial seizures. She started her medicine on April 26th 2012. She was taking...

Recent questions on  Mood stabilizer

doctor1 MD

My baby is 3 years old(female) weight 10kgs. She earlier suffered with seizures(infantile spasms) from the age of 6 months. Doctor prescribed...

doctor1 MD

Doctor,what are the side effects of carbamazepine,especially during the pregnancy time.I have been taking Tegrital for the last almost six...

doctor1 MD

19 yrs.5feet 6 inches.78kg.female. i have a calcified granuloma in the right part of my brain...causing minor seizures...like my left leg gos numb...

doctor1 MD

my wife has being diagnosed to have neuropathy( severe pain in her upper jaw).She has had many surgerys on her teeth and her pain tallerance is...

doctor1 MD

I have an very severe anxiety disorder and am taking 5mg of diazepam twice a day and it is not helping me that much with my anxiety.....One dr....

doctor1 MD

My 26 yr old son was depressed at the beginning of th year and was prescribed prozac . This precipitated manic episode from mar-jun, during which...

doctor1 MD

Would a doctor prescribe Zoloft and depakote at the same time for severe depression?